Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 2, 2017, 8:41 PM CDT for City of Saint Louis, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 8:41 PM CDT (01:41 UTC)
- Expired
- Aug 2, 2017, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
County City of Saint Louis, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS83 KLSX 030141 SPSLSX Special Weather Statement National Weather Service St Louis MO 841 PM CDT WED AUG 2 2017 ILZ100>102-MOZ063-064-030230- St. Clair IL-Madison IL-Monroe IL-St. Louis MO-St. Louis City MO- 841 PM CDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONROE... SOUTHWESTERN MADISON...NORTHWESTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS AND SOUTH CENTRAL ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND ST. LOUIS CITY UNTIL 930 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over St. Louis, moving northeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... St. Louis, Belleville, University City, Granite City, Kirkwood, East St. Louis, Collinsville, Webster Groves, Fairview Heights, Clayton, Cahokia, Crestwood, Columbia, Richmond Heights, Ladue, Brentwood, Maplewood, Shrewsbury, Glendale and Pontoon Beach. This includes Interstate 64 in Illinois between exits 9 and 12. This also includes Scott Joplin Historic Site and Horseshoe Lake State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3843 9020 3860 9041 3877 9016 3862 8994 TIME...MOT...LOC 0141Z 229DEG 10KT 3862 9020 $$ GKS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:26 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 2, 6:26 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 626 PM CDT Wed Aug 2 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 254 PM CDT Wed Aug 2 2017 Scattered showers and thunderstorm ongoing in the region will dissipate this evening with the loss of daytime heating. Another short wave will approach the area on Thursday. There will be a chance for scattered showers and thunderstorms with the highest chance being north of interstate 70 and the St. Louis metro tomorrow afternoon. Temperatures will be seasonal with southwesterly flow through Thursday afternoon. Kelly .LONG TERM... (Thursday Night through Next Wednesday) Issued at 254 PM CDT Wed Aug 2 2017 A cold front will stretch across northwest IL through northeast MO into southeast KS early Thursday evening, with a pre-frontal trof bi-secting metro St. Louis into south central MO. The front will continue moving southeastward across the CWA on Thursday night as the associated upper level trof digs southeastward thru the MS Valley/Great Lakes. Ample CAPE and deep layer shear will be present to support multicell storms along/ahead of the cold front and pre-frontal trof, with coverage increasing from isolated- widely scattered in central MO to scattered-numerous into western IL. A few strong-severe storms will be possible afternoon into the evening given the instability/shear profiles, with damaging winds the primary threat. The upper level trof will continue to deepen across the eastern U.S. on Friday with surface high pressure building into the area and dominating through Friday night. Low level CAA is fairly impressive for early August and will contribute to below normal temperatures. The upper level trof broadens over the weekend into the first part of next week with a series of short wave trofs traversing the region. Differing model solutions on the strength/timing of these features lead to a period of uncertainty with respect to the details. Initially a southwesterly LLJ will promote strong low level WAA and moisture convergence in the wake of the retreating surface high Saturday into Sunday. This is followed by passage of a surface low/cold front sometime late Sunday into Monday. Again timing, strength, and placement details contribute to uncertainty, but the consensus is that the period from late Saturday through Sunday night will feature an increasing threat of showers and thunderstorms including potential for multiple MCSs. Glass && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 555 PM CDT Wed Aug 2 2017 SPECIFICS FOR KCOU, KUIN: Scattered thunderstorms were located near the terminals at TAF issuance. One small cluster of storms may reach KUIN during the first hour or two of the TAF period. Overall, SHRA/TSRA coverage should diminish during the first 0-4 hours. Light fog is possible between 09-13z. Winds will remain variable until a cold front approaches the region after 12z. Scattered SHRA/TSRA are expected with the frontal passage. SPECIFICS FOR KSTL, KSUS, KCPS: Scattered SHRA/TSRA are expected to remain away from the St. Louis metro area terminals during the first 0-3 hours. Light fog is possible between 09-13z at KSUS and KCPS. Winds will remain variable until a cold front approaches the region during the last 6-12 hours of the TAF period. Scattered SHRA/TSRA are expected with the frontal passage. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 2, 3:40 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 340 PM CDT Wed Aug 2 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 340 PM CDT Wed Aug 2 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to severe storms will be possible Thursday afternoon and evening as a cold front progresses across the area. The primary severe weather threat will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Glass
In the hours before
Special weather statement, Aug 2, 8:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service St Louis MO 841 PM CDT WED AUG 2 2017 ILZ100>102-MOZ063-064-030230- St. Clair IL-Madison IL-Monroe IL-St. Louis MO-St. Louis City MO- 841 PM CDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONROE... SOUTHWESTERN MADISON...NORTHWESTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS AND SOUTH CENTRAL ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND ST. LOUIS CITY UNTIL 930 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over St. Louis, moving northeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... St. Louis, Belleville, University City, Granite City, Kirkwood, East St. Louis, Collinsville, Webster Groves, Fairview Heights, Clayton, Cahokia, Crestwood, Columbia, Richmond Heights, Ladue, Brentwood, Maplewood, Shrewsbury, Glendale and Pontoon Beach. This includes Interstate 64 in Illinois between exits 9 and 12. This also includes Scott Joplin Historic Site and Horseshoe Lake State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3843 9020 3860 9041 3877 9016 3862 8994 TIME...MOT...LOC 0141Z 229DEG 10KT 3862 9020 GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:04 PM CDT | Special Weather Statement | LSX | Montgomery | 41 min |
| Aug 3, 6:10 PM CDT | Special Weather Statement | LSX | Reynolds | 50 min |
| Aug 3, 12:24 AM CDT | Areal Flood Advisory | LSX | Adams | 4 hr |
| Aug 3, 5:46 PM CDT | Special Weather Statement | LSX | Bond | 44 min |
| Aug 3, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 20 min |
| Aug 3, 6:39 PM CDT | Special Weather Statement | LSX | Fayette | 51 min |
| Aug 3, 6:45 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 17 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.